Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Stability estimates of the Boltzmann equation in a half space


Authors: Myeongju Chae and Seung-Yeal Ha
Journal: Quart. Appl. Math. 65 (2007), 653-682
MSC (2000): Primary 35Q35
DOI: https://doi.org/10.1090/S0033-569X-07-01060-4
Published electronically: August 24, 2007
MathSciNet review: 2370355
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the large-time behavior and the stability of continuous mild solutions to the Boltzmann equation in a half space. For this, we introduce two nonlinear functionals measuring future binary collisions and $ L^1$-distance. Through the time-decay estimates of these functionals and the pointwise estimate of the gain part of the collision operator, we show that continuous mild solutions approach to collision free flows time-asymptotically in $ L^1$, and $ L^1$-distance at time $ t$ is uniformly bounded by that of corresponding initial data, when initial datum is a small perturbation of the vacuum.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35Q35

Retrieve articles in all journals with MSC (2000): 35Q35


Additional Information

Myeongju Chae
Affiliation: Department of Applied Mathematics, Hankyong National University, Ansung 456-749, Korea
Email: mchae@kias.re.kr

Seung-Yeal Ha
Affiliation: Department of Mathematics, Seoul National University, Seoul 151-747, Korea
Email: syha@math.snu.ac.kr

DOI: https://doi.org/10.1090/S0033-569X-07-01060-4
Received by editor(s): April 13, 2006
Published electronically: August 24, 2007
Dedicated: This paper is dedicated to Tai-Ping Liu on the occasion of his sixtieth birthday.
Article copyright: © Copyright 2007 Brown University
The copyright for this article reverts to public domain 28 years after publication.


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website